Advertisement

What are the side effects of Divalproex Sodium ER?

Some serious side effects of Divalproex Sodium ER, available as brand name Depakote ER, include allergic reactions on the skin or in the mouth, more frequent or less frequent seizures, vision problems like seeing double or uncontrollable eye movement, stomach upset and vomiting, irritation of the skin in the form of blistering, redness, and peeling, abdominal pain and cramping, uncontrollable trembling, fatigue and weakness, infection, amnesia, swelling, insomnia, ringing in the ears, shortness of breath, darkened mood with thoughts of suicide and death, and yellow skin and eyes. If you are experiencing any of these serious side effects, you should speak to your doctor right away. Some less serious side effects include delayed or frequent menstrual cycle, incontinence, headache, uncontrollable bladder, changes in baldness or hair growth, back pain, and a change in appetite and weight. 

Continue Learning about Anticonvulsant

What should I know before taking an anticonvulsant for migraines?
Dr. David C. Fiore, MDDr. David C. Fiore, MD
Before starting an anticonvulsant for migraines, it is important to discuss the pros and cons with y...
More Answers
What are the side effects of valproic acid in people with dementia?
Sarah N. Mourra, MDSarah N. Mourra, MD
The side effects or adverse effects from valproic acid (Depakote) in people with dementia involve ra...
More Answers
What are side effects of anticonvulsants?
John Preston, PsyDJohn Preston, PsyD
Here are side effects of anticonvulsants:Common side effects: Each anticonvulsant has specific side ...
More Answers
What are the side effects of gabapentin?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include dizziness, nervousness, sleepiness, indigestion, muscle pain, and speech di...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.